I had a hair transplant about two months ago. My doctor recommended using Rogaine (minoxidil) 14 days after surgery but I have stopped because of pimples. Is it normal to get pimples after applying Rogaine Foam? Would Propecia be enough for hair loss after a hair transplant? Can I use ANY hair care/regrowing products after a hair transplant?
It’s normal to have pimples after hair restoration surgery. These typically begin between two to three months post-op and indicate that there is new hair growth below the scalp. Although frustrating, pimples are a good sign.
Propecia (finasteride) is the most important medication for slowing the progression of hair loss and possibly growing new hair. While it’s best to use both finasteride and minoxidil, if you have to quit one, it’s best to keep using finasteride. Once your scalp has healed, you can use any credible hair loss treatments and products you like. But, only finasteride and minoxidil are clinically proven and FDA approved to treat genetic balding. If you like you can also add >Nizoral Shampoo to your regimen every three days. The active ingredient in Nizoral, ketoconazole has been shown to work as a mild DHT blocker.
David (TakingThePlunge) - Forum Co-Moderator and Editorial Assistant